Alert archive / Kansas / Flood Watches in 2016
Flood Watch 1, NWS Goodland, KS
NWS Goodland, KS issued this flood watch at Apr 16, 2016, 5:49 AM CDT for 4 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Red Willow County, Nebraska. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2016, 5:49 AM CDT (10:49 UTC)
- Expired
- Apr 17, 2016, 3:35 AM CDT
- In force
- 22 hr
- Issued by
- NWS Goodland, KS
- Flood severity
- None
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Graham County, KS, Norton County, KS, Dundy County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 49 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 506 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flood watch went out at Apr 15, 6:17 PM CDT, 11 hours 32 minutes earlier.
Area forecast discussion, Apr 15, 6:17 PM CDT, 11 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 517 PM MDT FRI APR 15 2016 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 205 PM MDT FRI APR 15 2016 SEVERE THUNDERSTORM WATCH 090 IN EFFECT THROUGH 02Z SATURDAY...NEW ZONES HAVE BEEN ISSUED FOR TONIGHT A VERY SLOW MOVING LOW PRESSURE SYSTEM WILL INFLUENCE THE REGION OVER THE NEXT SEVERAL DAYS. OMEGA BLOCK PATTERN OVER THE EASTERN US WILL KEEP THE SYSTEM FROM MOVING OUT OF THE PLAINS THROUGH AT LEAST MONDAY. TODAY AND TONIGHT...THUNDERSTORMS WILL FORM THIS AFTERNOON ALONG A FRONTAL BOUNDARY THAT PRECEDES THE MAIN SYSTEM. STORM MOTION ALONG THE LINE WILL BE IN THE 30 TO 40KT RANGE HOWEVER TRAINING IS POSSIBLE DUE TO SLOW BOUNDARY MOVEMENT. CAPE VALUES PEAK AROUND 20Z AT 1200 TO 2000 J/KG IN EASTERN COLORADO AND WESTERN KANSAS WITH 0 TO 6KM SHEAR IN THE 35 TO 40KT RANGE DURING THIS TIME. MUCH OF THE SEVERE RISK WILL BE IN THE LATE AFTERNOON TO EARLY EVENING AND WILL CONSIST OF HAIL AND DAMAGING WINDS BUT ISOLATED TORNADOES CANNOT BE RULED OUT. THE 0 TO 1KM SHEAR IS AROUND 15KT DURING THIS TIME FRAME. THE FRONT WILL NOT MOVE VERY FAR EASTWARD UNTIL THE MAIN SYSTEM OVERTAKES IT AND DOMINATES THE WEATHER PATTERN GOING FORWARD INTO THE OVERNIGHT HOURS. SATURDAY...WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE REGION AS SEVERAL H7 SHORTWAVE TROUGHS ROTATE AROUND A LARGE AND SLOW MOVING AREA OF LOW PRESSURE SITUATED OVER SOUTHERN COLORADO. AREAS OF MODERATE TO HEAVY RAIN ARE LIKELY THROUGH THE DAY ON SATURDAY WITH RAINFALL TOTALS EXPECTED TO BE IN THE 3 TO 6 INCH RANGE. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 237 PM MDT FRI APR 15 2016 THE UPPER LOW OVER THE 4-CORNERS AREA SATURDAY NIGHT WILL SHIFT NORTH INTO WESTERN COLORADO SUNDAY AND THEN INTO SOUTHWEST WYOMING MONDAY. A COLD FRONT WILL DIVE SOUTH INTO EASTERN COLORADO SATURDAY EVENING AND ACROSS THE REST OF THE FA THROUGH SUNDAY. SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT SUNDAY NIGHT AND MONDAY. THE RAIN/SNOW LINE WILL FLUCTUATE BACK AND FORTH ACROSS EASTERN COLORADO INTO NORTHWEST KANSAS SATURDAY NIGHT THROUGH MONDAY NIGHT. AT TIMES PRECIPITATION WILL BE ALL SNOW ACROSS EASTERN COLORADO AND ESPECIALLY YUMA COUNTY WHERE TEMPERATURES WILL BE MOST CONDUCIVE TO SNOW. THE GFS AND NAM ARE BOTH INDICATING A DRY SLOT MOVING UP THROUGH THE WESTERN PORTION OF THE FA SATURDAY NIGHT AND AGAIN SUNDAY NIGHT. DUE TO THIS NEW FEATURE, CONFIDENCE IS LOWER WITH PRECIPITATION DURING THOSE TIMES. CONSEQUENTLY POPS WILL BE LOWERED SOME. PERIODS OF RAIN SHOWERS WITH ISOLATED THUNDERSTORMS ARE STILL EXPECTED OVER THE FA. SNOWFALL AMOUNTS WILL STILL RANGE FROM A FEW TENTHS OVER SOUTHERN AREAS OF EASTERN COLORADO TO AS MUCH AS 3 INCHES OVER NORTHWEST YUMA COUNTY. SINCE THIS SNOW SHOULD COME TWO SEPARATE NIGHTS WITH PERIODS OF RAIN AND SNOW BETWEEN, THERE SHOULD BE LOTS OF MELTING AND SETTLING. WIND SPEEDS SHOULD GENERALLY RANGE FROM 15 TO 25 MPH AND WITH LOW AMOUNTS OF WET AND MELTING SNOW DO NOT ANTICIPATE THAT ANY HIGHLIGHTS WILL BE NEEDED. MAX TEMPERATURES SHOULD RANGE FROM THE 40S TO THE MID 50S FROM WEST TO EAST SUNDAY AND MONDAY. MIN TEMPERATURES SATURDAY NIGHT SHOULD RANGE FROM THE MID 30S IN THE WEST TO AROUND 50 IN THE EAST. MIN TEMPERATURES SUNDAY NIGHT SHOULD RANGE FROM THE MID 30S TO THE LOWER 40S. IN THE EXTENDED...(MONDAY NIGHT THROUGH FRIDAY)...THE UPPER LOW OVER WYOMING WILL MOVE INTO THE NEBRASKA PANHANDLE TUESDAY AND CENTRAL NEBRASKA TUESDAY NIGHT/WEDNESDAY. THE UPPER LOW WILL SHIFT EAST WEDNESDAY NIGHT/THURSDAY AS A RIDGE MOVES INTO THE ROCKIES. THE RIDGE WILL MOVE INTO THE PLAINS THURSDAY NIGHT/FRIDAY. THE SURFACE HIGH WILL CONTINUE OVER THE AREA WITH A SURFACE LOW IN NEBRASKA. A TROUGH WILL EXTEND SOUTHWEST FROM THE LOW INTO NORTHEAST COLORADO TUESDAY NIGHT. THIS TROUGH WILL SHIFT EAST WEDNESDAY FOLLOWED BY HIGH PRESSURE THURSDAY/FRIDAY. THE UPPER LOW WILL CONTINUE TO BRING A CHANCE OF SHOWERS THROUGH WEDNESDAY NIGHT WITH POPS DECREASING TOWARD WEDNESDAY NIGHT. SUBSIDENCE AND RESULTING NIL POPS HAVE BEEN INCLUDED FOR THURSDAY AND FRIDAY AS THE RIDGE MOVES INTO THE REGION. MIN TEMPERATURES WILL RANGE FROM THE MID 30S TO THE LOWER 40S THROUGH TUESDAY NIGHT. READINGS IN THE LOWER TO MID 40S ARE EXPECTED WEDNESDAY AND THURSDAY NIGHTS. MAX TEMPERATURES WILL GO THROUGH A WARMING TREND WITH MID 50S TO LOWER 60S TUESDAY AND UPPER 70S EXPECTED FRIDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 508 PM MDT FRI APR 15 2016 THE HRRR APPEARS TO HAVE THE BEST HANDLE ON A LINE OF CONVECTION CURRENTLY OVER EASTERN COLORADO. THE HRRR TAKES THIS LINE SLOWLY EAST THROUGH THIS EVENING AND OVERNIGHT IMPACTING KGLD AROUND 00Z AND LATER AND KMCK LATER THIS EVENING LASTING THROUGH THE OVERNIGHT. A LULL SHOULD OCCUR TOWARD SUNRISE WITH A NEW SURGE OF STORMS AFFECTING THE SITES SATURDAY AFTERNOON. CIGS WILL LOWER TO IFR AND LIFR OVERNIGHT AND SHOULD NOT IMPROVE ABOVE MVFR SATURDAY AFTERNOON. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...TL LONG TERM...FS AVIATION...FS
Hazardous weather outlook, Apr 15, 12:09 PM CDT, 17 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1109 AM MDT FRI APR 15 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161715- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1109 AM MDT FRI APR 15 2016 /1209 PM CDT FRI APR 15 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...PRIMARILY WEST OF HIGHWAY 83. LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS TO 70 MPH AND A COUPLE TORNADOES ARE POSSIBLE. WIDESPREAD THUNDERSTORMS PRODUCING HEAVY RAINFALL AND TRAINING OVER THE SAME LOCATIONS MAY PRODUCE A FLASH FLOODING THREAT THIS EVENING INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... PERIODS OF MODERATE TO HEAVY RAINFALL WILL CONTINUE ACROSS MUCH OF THE REGION INTO SUNDAY. RUNOFF FROM THUNDERSTORMS WILL CAUSE FLOODING OF LOW LYING AREAS AND DRY CREEK BEDS. RIVER FLOODING WILL ALSO BE POSSIBLE FOR LOCATIONS THAT RECEIVE SEVERAL PERIODS OF HEAVY RAIN. SNOW WILL BE POSSIBLE SATURDAY NIGHT AND SUNDAY MORNING ACROSS YUMA COUNTY COLORADO. A SHARP CUTOFF BETWEEN LITTLE TO NO SNOW AND HEAVY SNOW ACCUMULATIONS IS ANTICIPATED OVER NORTHEAST COLORADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:27 PM CDT | Flash Flood Warning | GLD | Cheyenne | 10 hr |
| Apr 15, 9:13 PM CDT | Flash Flood Warning | GLD | Cheyenne, Sherman | 8 hr |
| Apr 15, 11:19 PM CDT | Flash Flood Warning | GLD | Cheyenne, Rawlins | 6 hr |
| Apr 16, 5:04 AM CDT | Areal Flood Warning | GLD | Cheyenne | 6 hr |
| Apr 15, 7:58 PM CDT | Flash Flood Warning | GLD | Cheyenne, Kit Carson | 9 hr |
| Apr 16, 11:05 AM CDT | Areal Flood Warning | GLD | Kit Carson | 20 hr |
| Apr 16, 1:25 PM CDT | Special Weather Statement | GLD | Red Willow | 95 min |
Nearby
Flood Watches in Kansas, 2016Flood Watches in Colorado, 2016Flood Watches in Nebraska, 2016Every flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.